MAUDE Adverse Event Report: EXACTECH, INC. CUP, CLUSTER-HOLE, 46MM GROUP 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. CUP, CLUSTER-HOLE, 46MM GROUP 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 180-01-46
Medical Device Problem Codes Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Synovitis (2094); Osteolysis (2377); Metal Related Pathology (4530); Implant Pain (4561)
Date of Event 06/10/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via legal documentation that approximately 41 months after a right total hip replacement procedure, the patient underwent a revision procedure to address eccentric polyethylene wear and osteolysis.Initial surgery and revision surgery operative notes were provided.Findings indicated extreme synovitis and metallosis, and the surgeon was able to remove the cup with his fingers.The surgeon performed a revision of the acetabular cup/liner and femoral head.Patient was taken back to the postanesthesia recovery room in a stable fashion.No further issues or complications were reported.No additional information is available.
 
Additional Manufacturer Narrative
D10: (b)(6), - 130-28-50 - gxl nuetral liner, g0 28mm id, (b)(6), 101-45-20 - 4.5mm drill bit 20mm, (b)(6), 142-28-00 - cocr fem head 28mm +0 offset 12/14, (b)(6), 180-01-46 - cup, cluster-hole, 46mm group 0, (b)(6), 164-13-09 - novation element ro s/o col sz 9, (b)(6), 180-65-20 - alteon 6.5mm screw, 20mm.Multiple mdr reports were filed for this event, please see associated reports: 1038671-2023-00765.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected/ additional information.The following sections were corrected/added: h6: type of investigation, investigation findings.The most likely underlying cause for the revision due to early prosthesis wear reported is a combination of risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).The metallosis reported may have been due to unintended contact between the femoral head and the acetabular cup.Acetabular cup loosening may be an additional reason for the reported revision.However, the cause and sequence of events cannot be confirmed from the reported information because the revised devices were not available for evaluation and no images or radiographs were provided.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
CUP, CLUSTER-HOLE, 46MM GROUP 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key21549292
Report Number1038671-2025-01475
Device Sequence Number4474761
Product Code JDI
UDI-Device Identifier10885862036988
UDI-Public10885862036988
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K100269
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2020
Device Catalogue Number180-01-46
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date01/13/2026
Date Device Manufactured07/22/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient SexFemale